MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR ASSY THREE LEVEL PLATE SIZE 57; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-FRANCE AVIATOR ASSY THREE LEVEL PLATE SIZE 57; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 48811357
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 05/15/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; surgeon was doing a 3-6 acdf with a 57mm plate.He initially put all 8 screws in 2/3 of the way, not using the drill guide.He tightened down the screws at the top level and bottom level, and when he went to tighten down the screws at the middle levels, he noticed one of the wings had snapped out of the plate.He backed out all the screws, damaging some of the other locking wings.A new 57mm plates was installed successfully.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: the returned plate was confirmed to have deformed locking mechanisms.Manufacturing files were reviewed and no anomalies were found.Conclusion: the root cause is not using the drill guides as recommended.
 
Event or Problem Description

Brand Name
AVIATOR ASSY THREE LEVEL PLATE SIZE 57
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6635340
Report Number0009617544-2017-00236
Device Sequence Number1048790
Product Code KWQ
UDI-Device Identifier07613252152323
UDI-Public(01)07613252152323
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48811357
Device Catalogue Number48811357
Device Lot Number172296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2017
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer05/15/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1